Alert archive / South Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 206, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Aug 22, 2007, 3:06 PM EDT for Hampton County, South Carolina. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2007, 3:06 PM EDT (19:06 UTC)
- Expired
- Aug 22, 2007, 3:29 PM EDT
- In force
- 23 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 27 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.1 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1216 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1076 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 221906
SVRCHS
SCC049-222000-
/O.NEW.KCHS.SV.W.0206.070822T1906Z-070822T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
306 PM EDT WED AUG 22 2007
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 400 PM EDT
* AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ESTILL...OR ABOUT 14 MILES SOUTHWEST OF HAMPTON...MOVING SOUTH AT
15 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
LURAY...
ESTILL...LENA...
SHIRLEY...SCOTIA...
GARNETT...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS... STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS
AN EMERGENCY.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.
LAT...LON 3274 8141 3276 8136 3276 8135 3278 8133
3282 8125 3266 8113 3255 8128 3257 8130
3257 8134 3261 8140
TIME...MOT...LOC 1906Z 349DEG 14KT 3275 8133
$$1 follow-up statement
000
WWUS52 KCHS 221929
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
330 PM EDT WED AUG 22 2007
SCC049-221940-
/O.CAN.KCHS.SV.W.0206.000000T0000Z-070822T2000Z/
HAMPTON SC-
330 PM EDT WED AUG 22 2007
...THE SEVERE THUNDERSTORM WARNING FOR HAMPTON COUNTY HAS BEEN
CANCELLED...
AT 327 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.
STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEWS SOURCE FOR
THE LATEST WEATHER INFORMATION. REPORT ANY SEVERE WEATHER OR STORM
RELATED DAMAGE TO LOCAL EMERGENCY MANAGEMENT OR LAW ENFORCEMENT
OFFICIALS AND ASK THEM TO IMMEDIATELY RELAY THE REPORT TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3274 8141 3276 8136 3276 8135 3278 8133
3282 8125 3266 8113 3255 8128 3257 8130
3257 8134 3261 8140
TIME...MOT...LOC 1930Z 349DEG 14KT 3266 8131
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 1:45 PM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Aug 22, 1:45 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
145 PM EDT WED AUG 22 2007
.SYNOPSIS...
HIGH PRESSURE WILL REMAIN IN PLACE THROUGH THE WEEKEND. A COLD
FRONT WILL APPROACH THE AREA EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
CURRENTLY AT THE SURFACE...HIGH PRESSURE IS LARGELY IN CONTROL OF
THE WEATHER ACROSS THE SE CONUS...WITH A WEAK FRONTAL BOUNDARY
STRETCHING FROM THE NC OUTER BANKS INTO WESTERN NC/VA. VIS SAT
IMAGERY SHOWS SOME CONVECTIVE DEBRIS CLOUD FROM OVERNIGHT CONVECTION
SPILLING INTO THE CWA...BUT GENERALLY CLEAR TO PARTLY CLOUDY SKIES
ARE IN PLACE. MAIN NEAR TERM CONCERNS FOR THIS AFTERNOON REVOLVE
AROUND POPS AND HEAT INDICES.
THIS AFTERNOON...A SHORTWAVE TROUGH CURRENTLY LOCATED IN THE WESTERN
CAROLINAS WILL ROTATE SOUTHEASTWARD THROUGH THE FORECAST AREA ON THE
PERIPHERY OF H5 RIDGE. ADJUSTING THE 12Z KCHS SOUNDING YIELDS CAPE
VALUES OF 3300 J/KG AND LI/S OF -6 TO -7...INDICATING PLENTY OF
INSTABILITY. THE COMBINATION OF THE AFTERNOON SEA BREEZE AND
APPROACHING SHORTWAVE TROUGH SHOULD BE ENOUGH TO GET A FEW
SHWRS/TSTMS GOING MAINLY ACROSS SC ZONES WHERE BEST FORCING/MOISTURE
WILL BE PRESENT. THEREFORE...WILL CONTINUE TO MENTION SLGT CHC
POPS. COULD SEE A STRONG TSTM OR TWO THIS AFTERNOON GIVEN DRY MID-
LEVEL AIR /DCAPE VALUES OF 1200-1300 J/KG/...WITH THE MAIN THREAT
BEING DAMAGING WINDS. AS FOR TEMPERATURES...LOW LEVEL THICKNESS
VALUES SUGGEST HIGHS IN THE UPPER 90S TO AROUND 100 DEGREES ONCE
AGAIN...AND WITH PLENTY OF SUNSHINE EXPECTED SEE NO REASON TO
DEVIATE FROM THESE VALUES. THE COMBINATION OF HEAT AND HUMIDITY IS
EXPECTED TO PUSH HEAT INDEX VALUES INTO THE 105 TO 110 DEGREE
RANGE ACROSS THE FORECAST AREA THIS AFTERNOON...SO HEAT ADVISORY
CONTINUES TO LOOK ON TRACK. UPDATE WILL BE SENT SHORTLY.
&&
.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
CORE OF THE UPPER RIDGE TO REMAIN WEST OF THE REGION THU AND FRI.
THE SFC BOUNDARY CURRENTLY ACROSS CENTRAL NC IS PROGGED BY THE NAM
TO PUSH INTO THE AREA ON THU WHILE THE GFS KEEPS IT NORTH OF THE
AREA. INDEPENDENT OF THIS BOUNDARY...AMPLE INSTABILITY...A WEAK
CAP...SEA BREEZE CONVERGENCE AND A PERSISTENT MID LEVEL
DEFORMATION AXIS/CIRCULATION CENTER...AS DEPICTED BY 500 MB
VORTICITY FORECASTS...WILL PROVIDE AN ENVIRONMENT CONDUCIVE FOR
ISOLATED TO SCATTERED THUNDERSTORMS...WITH PEAK COVERAGE DURING
THE AFTERNOON/EVENING HOURS. CAPPED POPS AT SLIGHT CHANCE
EVERYWHERE.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
SATURDAY AND SUNDAY...WILL CONTINUE ONGOING SLIGHT CHANCE POPS.
IF THE UPPER RIDGE EXPANDS EAST ACROSS THE REGION...THE RESULTING
ENHANCED SUBSIDENCE/STRONGER CAP WILL LIMIT CONVECTION COVERAGE.
ON THE OTHER HAND...WILL CONTINUE TO ASSESS THE AMPLITUDE/PROGRESS
OF THE TROPICAL WAVE...WHICH WAS APPROACHING 70W THIS TUESDAY
AFTERNOON. LATEST GUIDANCE SUGGESTS THAT A WEAK/FLAT SYSTEM WILL
PASS QUICKLY SOUTH OF THE REGION BEFORE THE WEEKEND...ON THE
SOUTHERN RIM OF THE UPPER RIDGE...WITH NO IMPACT ON THE FORECAST
AREA. HOWEVER...THERE REMAINS A SMALL CHANCE THAT A SLOWER/MORE
AMPLIFIED SYSTEM COULD ENHANCE SHOWER/THUNDERSTORM COVERAGE THIS
WEEKEND...ESPECIALLY ACROSS GA COUNTIES. HEAT INDICES WILL
APPROACH OR EXCEED ADVISORY CRITERIA THROUGH SUNDAY.
MONDAY AND TUESDAY...MEDIUM RANGE GUIDANCE SUGGESTS THAT A SURFACE
COLD FRONT WILL PUSH INTO THE FORECAST AREA. WHILE THIS BOUNDARY
WILL NO DOUBT PRESENT TIMING CHALLENGES FOR LATER FORECASTS...
GUIDANCE CONSENSUS CONCERNING THE PROGRESS OF THIS BOUNDARY
JUSTIFIES CHANCE POPS MONDAY-TUESDAY.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
VFR CONDITIONS SHOULD PREVAIL THROUGH THE ENTIRE TAF PERIOD. CU
EXPECTED TO DEVELOP OVER BOTH TERMINALS TODAY AS CONVECTIVE TEMPS
ARE REACHED AND A SEA BREEZE PUSHES INLAND IN THE AFTERNOON.
MENTIONED CB DURING SEA BREEZE ARRIVAL. LOW CONFIDENCE REMAINS IN
THE TIMING AND DEVELOPMENT OF THUNDERSTORMS IF THEY OCCUR TODAY
OVER BOTH TERMINALS...THUS HAVE KEPT OUT OF TAFS AT THIS TIME.
WINDS WILL BECOME LIGHT AT BOTH TERMINALS TONIGHT. DRY AND WARM
SOIL TEMPS IN THE MID 80S SHOULD CONTINUE MINIMIZING THE CHANCE OF
LOWERING VSBYS TO MVFR LVLS. CONDITIONS MAY CHANGE IF TERMINALS
RECEIVE RAINFALL DURING THE DAY...BUT AT THIS TIME COVERAGE OVER
THE AREA IS EXPECTED TO REMAIN ISOLATED IN NATURE. WINDS WILL
BECOME NORTHEAST TOMORROW MORNING AND INCREASE DURING THE DAY AT
BOTH TERMINALS.
EXTENDED AVIATION OUTLOOK...VFR CONDITIONS WILL PREVAIL THROUGH
MUCH OF THE EXTENDED PERIOD...OUTSIDE OF AN ISOLD AFTN/EVNG SHOWER
OR TSTM.
&&
.MARINE...
MARINE FORECAST LOOKS IN GOOD SHAPE...AND WILL ONLY MAKE SOME MINOR
INITIALIZATION TWEAKS TO FORECAST IN MORNING UPDATE. W TO SW WINDS
WILL BECOME SOUTHERLY ONCE AGAIN THIS AFTERNOON AS SEA BREEZE
DEVELOPS.
RIP CURRENTS...MAINTAINED A BORDERLINE MODERATE RISK FOR TODAY AND
AN ENHANCED RIP CURRENT POTENTIAL SHOULD CONTINUE FOR SEVERAL MORE
DAYS.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR GAZ087-088-
099>101-114>119-137>141.
SC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR SCZ040-042>045-
047>051.
MARINE...NONE.
&&
DPBHazardous weather outlook, Aug 22, 3:39 AM EDT, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 339 AM EDT WED AUG 22 2007 GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-230800- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- 339 AM EDT WED AUG 22 2007 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. STRONG THUNDERSTORMS...ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. SOME OF THE STORMS COULD PRODUCE GUSTY WINDS AND FREQUENT LIGHTNING. THE BEST CHANCE FOR STRONG STORMS WILL BE ACROSS SOUTH CAROLINA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. EXCESSIVE HEAT...THROUGH SUNDAY...THE COMBINATION OF HOT TEMPERATURES AND MODERATE HUMIDITY MAY PRODUCE HEAT INDEX VALUES IN THE 105 TO 110 DEGREE RANGE. HEAT ADVISORIES MAY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ330-350-352-354-374-230800- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 339 AM EDT WED AUG 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ117-119-139-141-SCZ048>051-230800- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 339 AM EDT WED AUG 22 2007 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. RIP CURRENTS...THERE IS A MODERATE RISK FOR RIP CURRENTS AT AREA BEACHES THROUGH THIS EVENING. STRONG THUNDERSTORMS...ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. SOME OF THE STORMS COULD PRODUCE GUSTY WINDS AND FREQUENT LIGHTNING. THE BEST CHANCE FOR STRONG STORMS WILL BE ALONG THE SOUTH CAROLINA COAST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. EXCESSIVE HEAT...THROUGH SUNDAY...THE COMBINATION OF HOT TEMPERATURES AND MODERATE HUMIDITY MAY PRODUCE HEAT INDEX VALUES IN THE 105 TO 110 DEGREE RANGE AWAY FROM THE IMMEDIATE COAST. ADDITIONAL HEAT ADVISORIES MAY BE REQUIRED. RIP CURRENTS...AN ENHANCED RISK OF RIP CURRENTS WILL PERSIST THROUGH THE END OF THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 22, 3:00 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 300 PM EDT WED AUG 22 2007 SCZ040-221945- ALLENDALE- 300 PM EDT WED AUG 22 2007 ...STRONG THUNDERSTORMS WILL IMPACT ALLENDALE COUNTY THROUGH 345 PM EDT... AT 258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS OF 30 TO 40 MPH. THIS STORM WAS LOCATED NEAR MILBURY...OR ABOUT 8 MILES WEST OF ALLENDALE...MOVING SOUTH AT 5 MPH. AREAS IN AND AROUND MILBURY WILL BE IMPACTED THROUGH 345 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 3:04 PM EDT | Severe Thunderstorm Warning | CHS | Allendale | 56 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.